Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 3, 2017, 4:11 PM CDT for Clay County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 3, 2017, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
County Clay County, AR
The radar
The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WWUS84 KMEG 032111
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
411 PM CDT THU AUG 3 2017
ARZ008-009-032145-
Randolph AR-Clay AR-
411 PM CDT THU AUG 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Northeastern Randolph County in eastern Arkansas...
Northwestern Clay County in eastern Arkansas...
At 410 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Reyno, or 12 miles west of
Corning, moving east at 10 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Randolph and northwestern Clay Counties should
monitor this storm closely.
LAT...LON 3650 9062 3649 9040 3628 9052 3633 9091
3650 9088
TIME...MOT...LOC 2110Z 270DEG 11KT 3641 9080
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:29 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 3, 2:29 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 229 PM CDT Thu Aug 3 2017 .DISCUSSION... Temperatures are in the mid to upper 80s across the Mid-South this afternoon with isolated showers popping up due to daytime heating across northeast Arkansas and western Tennessee. Expect coverage to remain minimal heading into the evening with a few showers or storms lingering into early tonight, mainly in northeast Arkansas. A warm night is in store with dew points preventing temperatures from dropping much below 70 across the area tonight. Despite the warm and muggy conditions tonight, relief is on the way with an approaching trough and associated cold front increasing chances for precipitation tomorrow. Daytime heating in combination with the cold frontal passage will allow for scattered coverage of storms across the region. Best chances for rain will be across north Mississippi, with rain chances ending for our northern areas heading into the afternoon. A shift to northerly winds coinciding with the frontal passage will bring lower dew points and cooler temperatures Friday night, with lows near 60 in our northern areas and closer to the mid 60s in Memphis and north Mississippi. Saturday looks like the driest day in the forecast period with beautiful conditions for this time of year. Lower dew points prevail with high temps in the mid to upper 80s. The pattern changes quickly heading into Sunday, with another upper trough approaching the region leading to likely chances of rain area wide. Although chances for rain will decrease by Monday, the return of low level moisture and potential for multiple short wave disturbances through the week will lead to chances for rain each day with temperatures remaining near normal to slightly below normal for August. WLC && .AVIATION...12z TAFs Isolated to scattered showers and thunderstorms will remain possible this afternoon...with diminishing coverage overnight. Cigs may be broken at times as well this afternoon. A cold front will approach overnight. Some additional development of showers/thunderstorms is possible...but feel like most development will hold off until after 18z tomorrow. Low clouds are also expected late tonight. Introduced IFR cogs before sunrise at MKL...MEM and TUP. Winds will be light shifting northerly late tonight or early tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 3, 3:27 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 327 AM CDT Thu Aug 3 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 327 AM CDT Thu Aug 3 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. ZDM
In the hours before
Special weather statement, Aug 3, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
411 PM CDT THU AUG 3 2017
ARZ008-009-032145-
Randolph AR-Clay AR-
411 PM CDT THU AUG 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Northeastern Randolph County in eastern Arkansas...
Northwestern Clay County in eastern Arkansas...
At 410 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Reyno, or 12 miles west of
Corning, moving east at 10 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Randolph and northwestern Clay Counties should
monitor this storm closely.
LAT...LON 3650 9062 3649 9040 3628 9052 3633 9091
3650 9088
TIME...MOT...LOC 2110Z 270DEG 11KT 3641 9080The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:20 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
Nearby
Special Weather Statements in Arkansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.